Please use this identifier to cite or link to this item:
Title: Minimizing non-decreasing separable objective functions for the unit-time open shop scheduling problem
Authors: Cheng, T. C. Edwin
Shakhlevich, Natalia V.
Subjects: Scheduling
Open shop scheduling
Parallel machine scheduling
Separable non-decreasing function
Issue Date: 1-Sep-2005
Publisher: Elsevier B.V.
Source: European journal of operational research, 1 Sept. 2005, v. 165, no. 2, p. 444-456.
Abstract: In this paper we study both the non-preemptive and preemptive versions of the popular unit-time open shop scheduling problem. For the set of feasible schedules which satisfy a predetermined order of job completion times, we construct the linear description of the convex hull of the vectors of the job completion times. Based on the properties of the resulting scheduling polyhedron, we show that the problem of constructing an optimal schedule minimizing an arbitrary non-decreasing separable cost function of job completion times is polynomially solvable.
Description: Note: Pre-published version entitled: Minimizing Nondecreasing separable objective functions for the unit-time open shop scheduling problem. Project Management and Scheduling.
Rights: European Journal of Operational Research © 2004 Elsevier B.V. The journal web site is located at
Type: Journal/Magazine Article
DOI: 10.1016/j.ejor.2004.04.014
ISSN: 0377-2217
Appears in Collections:LMS Journal/Magazine Articles

Files in This Item:
File Description SizeFormat 
uet.pdfPre-published version189.23 kBAdobe PDFView/Open

All items in the PolyU Institutional Repository are protected by copyright, with all rights reserved, unless otherwise indicated. No item in the PolyU IR may be reproduced for commercial or resale purposes.